Journal of Symbolic Logic

Stationary Sets and Infinitary Logic

Saharon Shelah and Jouko Vaananen

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

Let K$^0_\lambda$ be the class of structures $\langle\lambda,<, A\rangle$, where $A \subseteq \lambda$ is disjoint from a club, and let K$^1_\lambda$ be the class of structures $\langle\lambda,<,A\rangle$, where $A \subseteq \lambda$ contains a club. We prove that if $\lambda = \lambda^{<\kappa}$ is regular, then no sentence of L$_{\lambda+\kappa}$ separates K$^0_\lambda$ and K$^1_\lambda$. On the other hand, we prove that if $\lambda = \mu^+,\mu = \mu^{<\mu}$, and a forcing axiom holds (and $\aleph^L_1 = \aleph_1$ if $\mu = \aleph_0$), then there is a sentence of L$_{\lambda\lambda}$ which separates K$^0_\lambda$ and K$^1_\lambda$.

Article information

Source
J. Symbolic Logic, Volume 65, Issue 3 (2000), 1311-1320.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183746182

Mathematical Reviews number (MathSciNet)
MR1791377

Zentralblatt MATH identifier
0969.03050

JSTOR
links.jstor.org

Citation

Shelah, Saharon; Vaananen, Jouko. Stationary Sets and Infinitary Logic. J. Symbolic Logic 65 (2000), no. 3, 1311--1320. https://projecteuclid.org/euclid.jsl/1183746182


Export citation